Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 198, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 30, 2013, 6:47 PM MDT for Dawes County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2013, 6:47 PM MDT (00:47 UTC)
- Expired
- Jul 30, 2013, 7:30 PM MDT
- In force
- 43 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Dawes County, NE
The radar
The Rapid City radar (KUDX), 158 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 0.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 989 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 5:41 PM MDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 30, 5:41 PM MDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 541 PM MDT TUE JUL 30 2013 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 245 PM MDT TUE JUL 30 2013 ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE FORECAST AREA. CURRENTLY MOST ACTIVE FOUND NEAR THE WESTERN CWA BORDER BUT STARTING TO SEE DEVELOPMENT FARTHER EAST AND INTO THE NEBRASKA PANHANDLE. NOT EXPECTING SEVERE THUNDERSTORMS TODAY. MU CAPES MAY PUSH 1000 J/KG INTO THE PANHANDLE BUT SHEAR IS QUITE LOW. MAIN SEVERE THREAT SHOULD BE NORTH AND EAST OF THE CWA. COULD SEE SOME GUSTY WINDS AND SMALL HAIL WITH A FEW STRONGER STORMS IN THE FORECAST AREA. FRONTAL BOUNDARY TO MOVE INTO NORTHERN PORTIONS OF THE CWA LATER THIS EVENING AND SHOULD REACH THE COLORADO BORDER BY SUNRISE WEDNESDAY. THUNDERSTORM OUTFLOW FROM THE NORTH MAY ACCELERATE THE MOVEMENT OF THE FRONT. QUESTION FOR WEDNESDAY IS HOW FAST WILL THE ATMOSPHERE RECOVER FOLLOWING THE FRONT. COMPUTER MODELS ARE SHOWING CONVECTION DEVELOPING OVER THE MOUNTAINS BY THE AFTERNOON AND SPREADING INTO THE PLAINS. DOES APPEAR MOST CONVECTION WILL BE DIURNALLY DRIVEN SO EXPECTING MOST ACTIVITY TO DIE OFF BY LATER IN THE EVENING...HOWEVER THE MODELS ARE INDICATING A STRONG PUSH OF THETAE ADVECTION OVER THE PANHANDLE AFTER MIDNIGHT WHICH SHOULD REIGNITE CONVECTION. ANOTHER SHOT FOR SHOWERS AND THUNDERSTORMS THURSDAY. MODELS SHOWING A PUSH OF MONSOON MOISTURE SO SHOULD AT LEAST ISOLATED TO SCATTERED ACTIVITY ALTHOUGH THE MAIN MONSOON MOISTURE SHOULD STAY SOUTH INTO COLORADO. .LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY) ISSUED AT 245 PM MDT TUE JUL 30 2013 ONLY SUBTLE CHANGES ANTICIPATED IN THE OVERALL WEATHER PATTERN ACROSS THE REGION DURING THE PERIOD WITH THE CWA REMAINING ON THE NORTHERN PERIPHERY OF AN UPPER HIGH SITUATED OVER THE SOUTHERN ROCKIES. MOISTURE WILL PERSIST OVER THE AREA AND COMBINE WITH WEAK DISTURBANCES TO PRODUCE WIDELY SCTD MAINLY AFTERNOON AND EVENING SHOWERS AND STORMS THROUGH SATURDAY. BY SUNDAY INTO EARLY NEXT WEEK MOISTURE MAY DROP OFF SOME AS A DRIER FETCH OF AIR LOOKS TO SET UP OVER THE CWA THUS CONVECTION SHOULD BE MORE ISOLATED IN NATURE. TEMPERATURES WILL REMAIN ON THE WARM SIDE...BEING NEAR OR A LITTLE ABOVE SEASONAL AVERAGES FOR MOST OF THE PERIOD. && .AVIATION...(FOR THE 00Z TAF ISSUANCE) VFR EXPECTED ACROSS THE AREA THROUGH TONIGHT WITH GENERALLY LIGHT SURFACE WINDS. ISOLATED SHOWERS AND TSTORMS WILL CONTINUE THIS EVENING BEFORE DISSIPATING AROUND 03-04Z. BRIEF GUSTY WINDS AND MVFR CIGS ARE POSSIBLE AROUND ANY STORMS. && .FIRE WEATHER... ISSUED AT 242 PM MDT TUE JUL 30 2013 CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEK AS ACTIVE WEATHER PATTERN REMAINS IN PLACE. CRITICAL FIRE CONDITIONS ARE NOT EXPECTED THIS WEEK UNDER THE ACTIVE MOIST WEATHER PATTERN AND WINDS WILL GENERALLY BE ON THE LIGHT SIDE. ONE EXCEPTION MAY BE LOW ELEVATIONS OF CARBON COUNTY THURSDAY AFTERNOON WITH HUMIDITY VALUES DIPPING BELOW 20 PERCENT AND WINDS GUSTING OVER 25 MPH. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...LIEBL LONG TERM...RE AVIATION...TJT FIRE WEATHER...LIEBL
Hazardous weather outlook, Jul 30, 10:45 AM MDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1045 AM MDT TUE JUL 30 2013 WYZ101>119-311215- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1045 AM MDT TUE JUL 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR IN SOUTHEAST WYOMING THIS AFTERNOON AND EVENING. SMALL HAIL...GUSTY WINDS AND BRIEF MODERATE RAINFALL WILL ACCOMPANY THE STRONGEST STORMS. SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING MAINLY OVER THE MOUNTAINS AND ALONG AND EAST OF THE LARAMIE RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-311215- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1045 AM MDT TUE JUL 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR IN THE WESTERN NEBRASKA PANHANDLE LATE THIS AFTERNOON AND EVENING. SMALL HAIL...GUSTY WINDS AND BRIEF MODERATE RAINFALL WILL ACCOMPANY THE STRONGEST ACTIVITY. SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE LIEBL
In the hours before
Special weather statement, Jul 30, 5:13 PM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 513 PM MDT TUE JUL 30 2013 WYZ102-302345- NIOBRARA COUNTY WY- 513 PM MDT TUE JUL 30 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NIOBRARA COUNTY UNTIL 545 PM MDT... AT 510 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF MULE CREEK JUNCTION...OR 26 MILES WEST OF EDGEMONT...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MULE CREEK JUNCTION... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4318 10405 4340 10440 4350 10435 4349 10405 TIME...MOT...LOC 2314Z 290DEG 25KT 4342 10427 CLAYCOMB
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 2:10 PM MDT | Special Weather Statement | CYS | Laramie | 65 min |
| Jul 31, 2:42 PM MDT | Special Weather Statement | CYS | Albany | 63 min |
| Jul 31, 2:49 PM MDT | Special Weather Statement | CYS | Laramie | 56 min |
| Jul 31, 2:56 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 64 min |
| Jul 31, 3:46 PM MDT | Special Weather Statement | CYS | Goshen | 44 min |
| Jul 31, 4:05 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 55 min |
| Jul 31, 4:15 PM MDT | Special Weather Statement | CYS | Goshen | 60 min |
| Jul 31, 5:10 PM MDT | Special Weather Statement | CYS | Laramie | 65 min |
| Jul 31, 5:12 PM MDT | Special Weather Statement | CYS | Converse | 48 min |
| Jul 31, 5:01 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 59 min |
| Jul 31, 5:26 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill, Scotts Bluff, Sioux | 64 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.